Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

R. Alicandro - M. Cicalese

Variational analysis of the asymptotics of the $XY$ model

created by alicandr on 03 May 2007
modified on 16 Dec 2009

[BibTeX]

Published Paper

Inserted: 3 may 2007
Last Updated: 16 dec 2009

Journal: Archive Rational Mech. Anal.
Volume: 192
Number: 3
Pages: 501-536
Year: 2009

Abstract:

In this paper we consider the $XY$ ($N$-dimensional possibly anisotropic) spin type model and, by comparison with a Ginzburg-Landau type functional, we perform a variational analysis in the limit when the number of particles diverges. In particular we show how the appearance of vortex-like singularities can be described by properly scaling the energy of the system through a $\Gamma$-convergence procedure. We also address the problem in the case of long range interactions and solve it in $2$-dimensions.


Download:

Credits | Cookie policy | HTML 4.0.1 strict | CSS 2.1